Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 127, NWS Pueblo, CO

August 30, 2001El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 30, 2001, 5:48 PM MDT for El Paso County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2001, 5:48 PM MDT (23:48 UTC)
Expired
Aug 30, 2001, 6:45 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS55 KPUB 302349
SVRPUB
COC041-310045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EL PASO COUNTY IN EAST CENTRAL COLORADO

* UNTIL 645 PM MDT

* AT 548 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A      
  SEVERE THUNDERSTORM OVER COLORADO   SPRINGS...MOVING NORTH AT 10   
  MPH.

* SOME LOCATIONS AFFECTED WILL BE...
   COLORADO SPRINGS THROUGH 615 PM.

OTHER SEVERE STORMS WERE NOTED OVER FAR SOUTHERN EL PASO 
COUNTY...AND THEY WERE ALSO MOVING NORTH AT 10 MPH.

AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE
INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT
PROPERTY BEFORE THE WEATHER HITS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3877 10487 3873 10465 3913 10447 3919 10481

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:00 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 30, 2:00 PM MDT, 3 hours 48 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
200 PM MDT THU AUG 30 2001

MAIN WEATHER ISSUE THIS PACKAGE SHOULD BE PRECIPITATION COVERAGE.
CWFA CURRENTLY BEING GRACED BY MILD LATE AUGUST TEMPERATURES AS
WELL AS DEVELOPING STORMS OVER MAINLY THE HIGHER WESTERN TERRAIN.

FRONT PUSHED THROUGH MAJORITY OF CWFA LAST NIGHT ALLOWING COOLER
TEMPERATURES AS WELL AS HIGHER SURFACE DEW-POINTS...ESPECIALLY
EASTERN SECTIONS OF CWFA.

LATEST VERSIONS OF ETA AND AVN SUGGEST THAT UPPER WAVE TO AFFECT CWFA
LATER FRIDAY INTO SATURDAY WHILE LOWER LEVEL MOISTURE REMAINS
ADEQUATE...ALTHOUGH MOISTURE LEVELS LESSON SOMEWHAT AS THE DAY
PROGRESSES SATURDAY.

WILL GENERALLY GO WITH SCATTERED POPS TONIGHT INTO SATURDAY...
ALTHOUGH FOR SOME REGIONS MAY GO WITH ISOLATED POPS.  MAXIMUM
TEMPERATURES SHOULD RUN SOME 2F TO 5F HIGHER ON FRIDAY AND SATURDAY
AS COMPARED TO TODAY.

ON SUNDAY WILL GO WILL GENERALLY LOW GRADE POPS ALONG WITH
TEMPERATURES SIMILAR OR SLIGHTLY HIGHER THAN PREVIOUS 2 DAYS.

FOR THE EXTENDED...(MONDAY THROUGH THURSDAY)...MRF KEEPS UPPER HIGH
IN VICINITY THROUGH TUESDAY AND THEN RATHER POTENT UPPER TROF IS
PROJECTED TO PUSH ACROSS THE NORTHWEST AND NORTH-CENTRAL STATES...
WHICH SHOULD ALLOW THE UPPER HIGH TO SHIFT INTO THE SOUTHEAST U.S. BY
THURSDAY.

SOME SIGNIFICANT DRYING OF THE ATMOSPHERE IS POSSIBLE BY NEXT
THURSDAY AS WELL AS SOME GUSTY DOWNSLOPE WINDS DUE TO THIS PASSING
TROUGH. FOR SENSIBLE WEATHER...WILL PLAY EXTENDED WITH A SLIGHT
CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ALONG WITH
TEMPERATURES AT OR SLIGHTLY ABOVE CLIMATOLOGY...HOWEVER NEXT THURSDAY
MAY BE DRY...BREEZY AND COOLER THAN EARLIER DAYS OF THE WEEK.  WILL
NOT BREAK NEXT THURSDAY OUT FOR NOW AS THIS IS DAY 7 AND WOULD LIKE
TO SEE FURTHER RUNS SHOWING THIS TREND.

PUB...NONE.

In the hours before

Special weather statement, Aug 30, 11:59 AM MDT, 5 hours 49 minutes before
COZ058>081-301900-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT THU AUG 30 2001

...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL
COLORADO...

...SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...

A COLD FRONT MOVED THROUGH EASTERN COLORADO EARLY THIS MORNING.
IN THE WAKE OF THIS FRONT AN INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO THIS AFTERNOON
AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS
LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAIN SHOWERS...AND LOCAL SMALL
HAIL. SEVERE STORMS ARE NOT PRESENTLY ANTICIPATED.

IF A THUNDERSTORM APPROACHES YOUR AREA TODAY OR TONIGHT...TAKE COVER
INDOORS IMMEDIATELY.  IF YOU WAIT TOO LONG...YOU MAY SUBJECT
YOURSELF TO A LIGHTNING STRIKE.  LIGHTNING KILLS OR INJURES SEVERAL
PEOPLE IN COLORADO EACH YEAR.  ANOTHER THUNDERSTORM THREAT TODAY
WILL BE WIND.  THUNDERSTORM WINDS TODAY MAY GUST TO AROUND 40 OR
EVEN 50 MPH.  ALTHOUGH NOT CLASSIFIED AS SEVERE...THEY MAY STILL
POSE A THREAT TO YOUR PERSONAL SAFETY.  WINDS OF THIS SPEED CAN
LAUNCH SMALL OBJECTS...CREATE FLYING DEBRIS...AND MAKE TRAVEL
DIFFICULT.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST ON SOUTHERN COLORADO
WEATHER.

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.